3 weeks 1 day ago - 3 weeks 1 day ago#28336by Jasper947362
Jasper947362 created the topic: Lyrica
I’m hoping I might get some guidance please?
I have severe anxiety and depression which is brilliantly managed with Zoloft. I have a very sensitive brain and last year managed to totally mess up my Zoloft by taking a vitamin which cleared my liver of any of the meds I had on board.
A neurologist put me on Lyrica, 75mg twice a day at the start of Jan. This was for pain after hitting my elbow and traping the Ulnar nerve (the not so funny bone! I ran out of the first pack and my pain was gone. Without thinking I didn’t go and get the repeat. I had over that last week been only taking one in the morning. Looking back now, I went from exercising everyday and full of energy to slowly loosing my mojo over about a week and not being able to concentrate at work. On Saturday I couldn’t get through my personal training session I had done each week without issue. Sunday I got a bad headache and could not stop sweating and running to the bathroom. By Monday I was in the fetal position, back to wear I was before Zoloft thinking I would die and wondering why I am here.
I called my doctor and he still hasn’t called me back. Shock, horror! I went to the pharmacy in tears and a shaking mess. I spoke to the pharmacist and she told me it was the Lyrica and literally filled my prescription, sat me down and watched me take one. It’s now Thursday and I’m still jittery and extremely sensitized. I can’t eat and have lost 2kg. I have to travel tomorrow and now I’m anxious about that. Does anyone know how long it will take for these meds to stabilize in my body again and get my brain back to “normal”. I went back on so I could mainly function and go on this trip. I can’t concentrate and keep falling asleep. Did I do the wrong thing going back on the full dose to avoid going down the very dark path? How am I going to get off this medication now? The neurologist promised me I would have no issues taking this with my depression and anxiety.
Last Edit: 3 weeks 1 day ago by Jasper947362. Reason: Spelling error
I think a visit to your GP, to discuss these adverse reactions you are having is very important. Some people manage brilliantly with Lyrica and find it very helpful, but others find it awful and suffer nasty side effects...the same with all drugs, essentially. The sooner you can have a chat to your clincian, the better. From personal experience, Lyrica is not one of those medications that you can stop all of a sudden and requires the tapering down of dose, managed by your doc. So sorry that you're having a bad time of it at the moment...things will get better, though. It just takes time. I can't use Lyrica, which is a shame, because when it works for a person, it does work well. I wish you all the very best and hope that everything settles down for you soon.
Thanks. I’m trying to get an appointment tomorrow. I’m flying out to Hawaii by myself tomorrow for a week. Not sure how I can enjoy it when I can’t eat and Im constantly anxious. Im praying that by taking the medication again, the withdrawal will stop and things will stabilize. I don’t know. I wish I wasn’t going away now. I just want to curl into a ball.
Oh, no good, wish there was something I could do, other than offer my support. Anxiety is such a horrible experience. I wish I could advise you, but I'm not a doctor, so it wouldn't be right to suggest anything regarding your medication. I can suggest something that helps me when my anxiety gets the better of me, though. With me, it gets worse at night, when I've stopped being busy for the day. Then, everything comes crashing in, univited, I might add, and intrusive thoughts do their best to prevent me from getting to sleep. This might sound silly, but when I'm lying in bed with the light out and with my eyes closed, I make lists in my head. I choose a topic, be it flora, fauna, famous people, christian names, geographical locations, transport etc and I try to list, alphabetically, everything I can think of under that topic heading; for example, aadvark, amoeba, ant, army ant, anteater, antelope, ape, ass, armadillo, auk, albatross, arctic owl, arctic fox, arctic hare, arctic deer, arctic wolf, arapima, anchovy.....you get the idea. By doing this, I am forcing my brain to ignore those persistent intrusive thoughts and nine times out of ten, I end up falling asleep. I've never made it to z, at any rate. Another technique I use is to build a secret place in my head, that's just mine. So far, I have a log cabin in a wood, on the gentle slope of a hill, near the ocean. I describe that cabin to myself in intricate detail and add and take away things as I go. I also have a magnificent retreat, which is built right on the edge of a towering cliff, where the booming of the surf echoes through the building and where the wall facing the horizon is comprised purely of glass and all the walls are painted white. Nobody else can visit these places, unless I want them to, and they always leave when they're told. I find that by using these sort of self hypnosis tricks, I can get a measure of peace, when my anxiety is going haywire. Hope you get into the doc tomorrow and that your medication issue is resolved for you. Also, just a thought, if you're in Queensland, you can ring 13HEALTH and speak to a registered nurse, who will be able to give you a better idea of what you can do and a there are, in some areas, travelling, bulk billing doctors, who are happy to see paitents after hours, will come to your house and are able to assess you and give you a script. Will be thinking of you.